Dermatology Community
Redness under my nose
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Redness under my nose

Hello. I have had redness under my nose for over a year now (maybe two). It started with having multiple colds in a row, blowing my nose all the time, and using a Neti pot (a pot were you rinse your sinuses with saltwater). I think it's from a combination of the two, although the salt water may have made it worse.

Then, some months ago, after trying hydrocortisone and various moisturizers, my mother gave me an advice to try and put Head & Shoulders for dandruff which she had gotten advised from her dermatologist to use for different skin rashes she had. That was a bad mistake... I put it on before I went to bed and woke up even more red, and with an itchy, irritated skin under my nose.

Here is a picture: http://oi54.tinypic.com/2ztbriu.jpg

Lately I have been going by the rule "never touch, don't apply anything and do nothing about it", and it's looking a little better. But I was wondering, is there a faster way in making the redness go away? It's quite embarrassing, and looks not nice on photos for example.

Also I would like some info about what it is I have. Is it just irritated or is it some kind of well-known eczema?

Thanks.

Blank
563773_tn?1374250139
Hello,
It can be due to perioral dermatitis or dermatitis skin. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort.

If the irritation persists then please get it evaluated from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Related Discussions
3 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
It can be due to perioral dermatitis or dermatitis skin. Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid like dermacort.

If the irritation persists then please get it evaluated from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Blank
Avatar_m_tn
Anyone?
Blank
Avatar_m_tn
Oh, your comment popped up after I wrote my last answer. Didn't see it first.

Perioral dermatitis sounds like something it could be. Thank you very much for the advices and comment. I will keep you updated for sure. Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India